oa SA Pharmacist's Assistant - Traveller's diarrhoea : gastrointestinal tract
|Article Title||Traveller's diarrhoea : gastrointestinal tract|
|© Publisher:||Medpharm Publications|
|Journal||SA Pharmacist's Assistant|
|Publication Date||Summer 2014|
|Pages||11 - 12|
Traveller's diarrhoea is a common travel-related illness which causes loose stools and abdominal cramps. It includes intestinal infections from a variety of bacteria, viruses and parasites. It is caused by eating contaminated food or drinking contaminated water. Contamination can be transmitted to food, e.g. by washing fruit and vegetables in stool-contaminated water, or by those who prepare the food and who do not wash their hands properly after going to the toilet, or who use contaminated water to do so. Although traveller's diarrhoea is unpleasant, it usually resolves itself without specific treatment.
Article metrics loading...